Alert archive / South Carolina / Tornado Warnings in 2013
Tornado Warning 11, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jun 26, 2013, 6:03 PM EDT for Charleston County, Dorchester County, South Carolina. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 6:03 PM EDT (22:03 UTC)
- Expired
- Jun 26, 2013, 6:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 92 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:05 PM EDT | HAIL 2.5 | 2 Se Shadowmoss, SC | SPOTTER REPORTED UP TO TENNIS BALL SIZED HAIL ONE MILE SOUTH OF THE INTERSECTION OF HIGHWAY 61 AND BEES FERRY ROAD. |
| Jun 26, 6:13 PM EDT | TSTM WND DMG | 2 Se Shadowmoss, SC | PUBLIC REPORTED TREE DOWN ON A HOUSE ON BISHOP DRIVE IN WEST ASHLEY. |
| Jun 26, 6:15 PM EDT | HAIL 1.5 | 1 Sw Shadowmoss, SC | PUBLIC REPORTED PING PONG BALL SIZED HAIL ON BENT HICKORY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380 WFUS52 KCHS 262203 TORCHS SCC019-035-262245- /O.NEW.KCHS.TO.W.0011.130626T2203Z-130626T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 603 PM EDT WED JUN 26 2013 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR PORTIONS OF... DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 645 PM EDT * AT 603 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...NEAR SHADOWMOSS...MOVING SOUTHWEST AT 5 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE... SHADOWMOSS...MAGNOLIA GARDENS... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3294 8004 3279 8000 3276 8017 3287 8022 TIME...MOT...LOC 2203Z 066DEG 3KT 3283 8013 $$
2 follow-up statements
797 WWUS52 KCHS 262223 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 623 PM EDT WED JUN 26 2013 SCC019-035-262245- /O.CON.KCHS.TO.W.0011.000000T0000Z-130626T2245Z/ DORCHESTER SC-CHARLESTON SC- 623 PM EDT WED JUN 26 2013 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR PORTIONS OF DORCHESTER AND CHARLESTON COUNTIES... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR RED TOP...OR ABOUT OVER MAGNOLIA GARDENS...MOVING SOUTH AT 5 MPH. AT 605 PM EDT...A SKYWARN SPOTTER REPORTED TENNIS BALL SIZE HAIL WITH THIS THUNDERSTORM. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON INTL AIRPORT...SHADOWMOSS...WEST ASHLEY...ARCHDALE...MAGNOLIA GARDENS AND MIDDLETON PLACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. && LAT...LON 3294 8004 3279 8000 3276 8017 3287 8022 TIME...MOT...LOC 2222Z 359DEG 5KT 3281 8012 $$
278 WWUS52 KCHS 262244 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 644 PM EDT WED JUN 26 2013 SCC019-035-262253- /O.EXP.KCHS.TO.W.0011.000000T0000Z-130626T2245Z/ DORCHESTER SC-CHARLESTON SC- 644 PM EDT WED JUN 26 2013 ...THE TORNADO WARNING FOR PORTIONS OF DORCHESTER AND CHARLESTON COUNTIES WILL EXPIRE AT 645 PM EDT... AT 643 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING NO LONGER SHOWED STRONG ROTATION...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL CONTINUE FOR THIS AREA THROUGH AT LEAST 730 PM EDT. THE SAFEST COURSE OF ACTION IS TO REMAIN IN SAFE SHELTER UNTIL THE STORMS HAVE PASSED. LAT...LON 3294 8004 3279 8000 3276 8017 3287 8022 TIME...MOT...LOC 2243Z 359DEG 5KT 3278 8012 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 26, 3:43 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 26, 3:43 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 343 PM EDT WED JUN 26 2013 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL PREVAIL THIS WEEK...WHILE A WEAK TROUGH OF LOW PRESSURE LINGERS INLAND. A COLD FRONT WILL APPROACH AND POSSIBLY STALL NEAR THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... PWAT VALUES BETWEEN 1.5 AND 2 INCHES REFLECT THE ABUNDANT DEEP MOISTURE ACROSS THE SOUTHEAST STATES...AS SHORTWAVE ENERGY CONTINUES TO TRACK INTO THE REGION WITHIN A WEAK UPPER TROUGH. A SOLID WEST LOW/MID LEVEL FLOW HAS ALLOWED UPSTREAM CONVECTION TO STEADILY TRACK INTO THE FORECAST AREA...WHILE ALSO PINNING THE SEABREEZE ALONG THE COAST. ALTHOUGH THERE WILL BE SOME SYNOPTIC SCALE SUPPORT FROM THE VARIOUS SHORTWAVES...THE WIND PROFILE IS RATHER UNIMPRESSIVE AND MID LEVEL LAPSE RATES ARE FAIRLY LOW. ISOLATED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS STILL POSSIBLE AND WILL MAINLY BE DEPENDENT ON MESOSCALE BOUNDARY INTERACTIONS. CURRENT TRENDS SUGGEST THAT EASTWARD PROGRESSING THUNDERSTORMS COULD INTENSIFY UPON CONTACT WITH THE LINGERING SEABREEZE. THE MAIN HAZARDS FROM ORGANIZED CONVECTION WILL BE STRONG WINDS AND PERHAPS BRIEF HAIL PRODUCTION. LATEST THINKING IS THAT CONVECTION WILL CONTINUE TO TRACK WEST TO EAST THROUGH THE FORECAST AREA INTO THE EARLY EVENING...BEFORE SHIFTING OFF THE COAST FOLLOWING ONE OF THE STRONGER SHORTWAVES. A MORE AMPLIFIED SHORTWAVE TROUGH WILL BE APPROACHING THE WESTERN BORDER OF THE FORECAST AREA BY DAYBREAK...YET EXPECT RAIN CHANCES TO REMAIN BELOW 15 PERCENT OVER LAND AREAS FROM LATE EVENING THROUGH AT LEAST SUNRISE. LOW TEMPERATURES WILL RANGE IN THE LOW TO MID 70S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... A FAIRLY WET AND ACTIVE PATTERN IS IN STORE FOR THE END OF THE LATTER HALF OF THE WEEK. AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW WILL SHIFT EAST TOWARDS THE ATLANTIC COAST ON THURSDAY. AN AXIS OF MOISTURE WILL SET UP OVER THE FORECAST AREA...WITH PRECIPITABLE WATER VALUES INCREASING TO AROUND 2 INCHES BY THE AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE THROUGH THE DAY...WITH CHANCES GENERALLY IN THE 40 TO 50 PERCENT RANGE. THERE WILL BE A POTENTIAL FOR SEVERE STORMS IN THE AFTERNOON AND EVENING AS A BAND OF VORTICITY CROSSES THROUGH THE AREA AND PROVIDES ADDITIONAL FORCING. MODEL SOUNDINGS INDICATE SBCAPE UP TO AROUND 3000 J/KG...WITH DCAPE VALUES BETWEEN 600 AND 800 J/KG. DAMAGING WIND WILL BE THE PRIMARY THREAT. SPC CURRENTLY HAS A SLIGHT RISK OUTLINED MAINLY WEST OF THE FORECAST AREA...HOWEVER A PORTION OF OUR INTERIOR COUNTIES ARE INCLUDED. ON FRIDAY AND SATURDAY...LONGWAVE TROUGH WILL REMAIN SITUATED OVER THE EASTERN U.S. AT THE SURFACE...HIGH PRESSURE WILL BE CENTERED OVER THE ATLANTIC...WITH A TROUGH OF LOW PRESSURE INLAND. DEEP MOISTURE WILL REMAIN IN PLACE OVER THE AREA. THIS IN COMBINATION WITH CONVERGENCE WITH THE INLAND TROUGH...30 TO 40 PERCENT POPS ARE STILL WARRANTED. ON SATURDAY...ANOTHER VORT MAX IS FORECAST TO ROUND THE BASE OF THE UPPER TROUGH...WITH PRECIPITABLE WATER VALUES INCREASING TO OVER 2 INCHES. THIS WILL RESULT IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...WITH PERIODS OF HEAVY RAIN POSSIBLE. GIVEN THE ADDED FORCING AND DECENT INSTABILITY FORECAST...CANNOT RULE OUT SEVERE POTENTIAL. NUDGED MAX TEMPERATURES DOWN A COUPLE DEGREES ASSUMING MORE COVERAGE IN PRECIPITATION AND CLOUDINESS...BUT OVERALL TEMPERATURES WILL BE FAIRLY CLOSE TO NORMAL. HIGHS WILL BE IN THE LOWER 90S AWAY FROM THE IMMEDIATE COAST...AND LOWS WILL BE IN THE LOWER TO MIDDLE 70S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT INDICATING THE POTENTIAL FOR UNSETTLED CONDITIONS THROUGH MUCH OF THE LONG TERM PERIOD. THE SYNOPTIC PATTERN IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE WILL FEATURE AN UNSEASONABLY DEEP TROUGH OVER THE CENTRAL UNITED STATES WITH A RIDGE OVER THE WESTERN ATLANTIC ALLOWING FOR ADVECTION OF DEEP MOISTURE OVER THE REGION. AT THE SURFACE... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A LEE SIDE TROUGH LINGERS INLAND. THE FORECAST WILL INDICATE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH A SLIGHT CHANCE OR LOW CHANCE OF SHOWERS AND THUNDERSTORMS AT NIGHT. OVERALL...PARTS OF THE REGION COULD EXPERIENCE SEVERAL INCHES OF RAINFALL DURING THE COURSE OF THE LONG TERM PERIOD. NEAR NORMAL TEMPERATURES ARE EXPECTED EACH DAY WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES AT NIGHT. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... ISOLATED TO SCATTERED CONVECTION PROGRESSING FROM WEST TO EAST AND INTENSIFYING ALONG THE PINNED SEABREEZE COULD IMPACT THE TERMINALS THROUGH AT LEAST LATE AFTERNOON/EARLY EVENING. EXPECT THUNDERSTORM ACTIVITY TO DIMINISH IN COVERAGE AFTER SUNSET WITH THE LOSS OF DIURNAL HEATING AND INSTABILITY. ALTHOUGH BRIEF REDUCTIONS IN CEILINGS/VISIBILITIES COULD OCCUR IN THUNDERSTORMS...VFR CONDITIONS ARE OTHERWISE EXPECTED TO PREVAIL THROUGH 18Z THURSDAY. EXTENDED AVIATION...SCATTERED SHOWERS AND TSTMS EXPECTED EACH AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN VSBY/CIG POSSIBLE. && .MARINE... TONIGHT...ATLANTIC HIGH PRESSURE WILL PREVAIL...AS A TROUGH OF LOW PRESSURE LINGERS INLAND. THIS PATTERN WILL MAINTAIN SOUTH/SOUTHWEST FLOW ACROSS THE WATERS THROUGH THE PERIOD WITH SPEEDS GENERALLY 15 KT OR LESS. THURSDAY THROUGH MONDAY...SURFACE HIGH PRESSURE WILL REMAIN CENTERED EAST OF THE WATERS...WHILE A TROUGH OF LOW PRESSURE BECOMES SITUATED INLAND. THIS WILL RESULT IN A TIGHTENED PRESSURE GRADIENT OVER THE COASTAL WATERS. WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA AT TIMES THROUGH THE WEEKEND...MAINLY IN THE NEARSHORE SC WATERS FROM SOUTH SANTEE TO EDISTO BEACH...AS WELL AS IN THE OUTER GA WATERS. SEAS WILL GENERALLY BE 2 TO 4 FEET THROUGH THE END OF THE WEEK...THEN BUILDING TO 3 TO 5 FT THIS WEEKEND...HIGHEST IN THE OUTER WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...WMS SHORT TERM...ECT LONG TERM...JAQ AVIATION...WMS/ECT MARINE...WMS/ECT
Hazardous weather outlook, Jun 26, 4:49 AM EDT, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 449 AM EDT WED JUN 26 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-271000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 449 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR A FEW THUNDERSTORMS TO BECOME SEVERE THURSDAY INTO THURSDAY NIGHT. THE PRIMARY THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. IN ADDITION...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 26, 5:28 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 NNE HANAHAN 32.95N 80.01W
06/26/2013 E0.75 INCH BERKELEY SC NWS EMPLOYEE
NWS EMPLOYEE REPORTS PENNY SIZE HAIL AT TANNER
PLANTATION IN HANAHAN.
&&
EVENT NUMBER CHS1300548
79Local storm report, Jun 26, 5:36 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND GST MAYBANK BRIDGE 32.75N 80.01W
06/26/2013 E60 MPH CHARLESTON SC NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS AN ESTIMATED 60 MPH WIND
ON MAYBANK BRIDGE.
&&
EVENT NUMBER CHS1300549
TIMTELocal storm report, Jun 26, 5:39 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 2 NNE HANAHAN 32.94N 80.01W
06/26/2013 E1.00 INCH BERKELEY SC BROADCAST MEDIA
MEDIA RELAYED REPORT OF QUARTER SIZED HAIL AT TANNER
PLANTATION IN HANAHAN.
&&
EVENT NUMBER CHS1300550
TIMTESpecial weather statement, Jun 26, 5:43 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 543 PM EDT WED JUN 26 2013 SCZ044-050-262215- CHARLESTON-DORCHESTER- 543 PM EDT WED JUN 26 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND CHARLESTON COUNTIES THROUGH 615 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR SHADOWMOSS...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... MAGNOLIA GARDENS...SHADOWMOSS...LAMBS...MIDDLETON PLACE...ARCHDALE... GREGGS LANDING...WESTOE...COOKE CROSSROADS...CANAAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3297 8031 3301 8012 3279 8000 3280 8020 TIME...MOT...LOC 2144Z 189DEG 11KT 3287 8007
Special weather statement, Jun 26, 5:43 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 543 PM EDT WED JUN 26 2013 SCZ047-048-051-262215- BEAUFORT-COASTAL JASPER-INLAND JASPER- 543 PM EDT WED JUN 26 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT COUNTIES THROUGH 615 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR SWITZERLAND...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... SWITZERLAND...MITCHELLVILLE...OKATIE...JASPER...BOYD...NEVADUM...SUN CITY...CHELSEA...CALAWASSIE ISLAND... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3244 8068 3222 8084 3235 8108 3250 8100 TIME...MOT...LOC 2144Z 290DEG 10KT 3241 8098
Local storm report, Jun 26, 5:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL SHADOWMOSS 32.85N 80.08W
06/26/2013 E1.00 INCH CHARLESTON SC TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZED HAIL IN SHADOWMOSS
SUBDIVISION IN WEST ASHLEY.
&&
EVENT NUMBER CHS1300551
TIMTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:03 PM EDT | Special Weather Statement | CHS | Charleston | 27 min |
| Jun 26, 3:07 PM EDT | Special Marine Warning | CHS | 83 min | |
| Jun 26, 3:23 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 67 min |
| Jun 26, 4:06 PM EDT | Special Weather Statement | CHS | Charleston | 24 min |
| Jun 26, 4:21 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jun 26, 4:34 PM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Jun 26, 4:53 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Jun 26, 4:57 PM EDT | Areal Flood Advisory | CHS | Charleston | 93 min |
| Jun 26, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 64 min |
| Jun 26, 5:20 PM EDT | Tornado Warning | CHS | Charleston | 40 min |
| Jun 26, 5:28 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 26, 5:43 PM EDT | Special Weather Statement | CHS | Charleston | 32 min |
| Jun 26, 5:54 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 66 min |
| Jun 26, 6:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 43 min |
| Jun 26, 6:22 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 38 min |
| Jun 26, 6:28 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 62 min |
| Jun 26, 6:35 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 115 min |
| Jun 26, 6:49 PM EDT | Special Marine Warning | CHS | 116 min | |
| Jun 26, 7:03 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Jun 26, 7:07 PM EDT | Special Weather Statement | CHS | Beaufort | 38 min |
| Jun 26, 7:32 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
Nearby
Tornado Warnings in South Carolina, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.